MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-309
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision knee on (b)(6) 2022, poly exchange of a cs insert.Delaminated cs poly originally implanted in 2009.Revision knee date on (b)(6) 2022.Poly inserted in 2009 was replaced with a 3x12mm cs poly on (b)(6) 2022.
 
Additional Manufacturer Narrative
An event regarding wear involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device and clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion of the condyle was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the x-rays show a well fixed tka.There is significant loss of joint space medially consistent with wear of the polyethylene liner.The photograph of the explanted liner demonstrates gross wear with delamination particularly on the medial side.The explanted liner confirms a revision surgery was carried out.The root cause of this tibial component wear and delamination cannot be determined by the information provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to wear of the insert.Visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion of the condyle was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.The event was further confirmed through clinician review of the provided x-ray images.Root cause could not be determined from the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Revision knee on (b)(6) 2022, poly exchange of a cs insert.Delaminated cs poly originally implanted in 2009.Revision knee date (b)(6) 2022.Poly inserted in 2009 was replaced with a 3x12mm cs poly on (b)(6) 2022.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15994080
Report Number0002249697-2022-01839
Device Sequence Number6089767
Product Code MBH
UDI-Device Identifier07613327050431
UDI-Public07613327050431
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model Number5530-G-309
Device Catalogue Number5530-G-309
Device Lot Number177MTD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale